Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Sacramento, CA

July 10, 2007

NWS Sacramento, CA issued this red flag warning at Jul 10, 2007, 10:33 AM PDT. It took effect at Jul 10, 2007, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 10:33 AM PDT (17:33 UTC)
In effect from
Jul 10, 2007, 2:00 PM PDT
Expired
Jul 10, 2007, 9:56 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 101733
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
1033 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM FOR THE BURNEY
BASIN AND WESTERN PLUMAS AND LASSEN FORESTS ALONG WITH THE
NORTHERN SIERRA FOOTHILLS...


.SUBTROPICAL MOISTURE IS WORKING ITS WAY NORTH ACROSS THE AREA
TODAY.  THIS WILL BRING AN INCREASED THREAT OF SHOWERS AND
THUNDERSTORMS TO ALL OF INTERIOR NORTHERN CALIFORNIA THIS
AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER
THE MOUNTAINS WITH SOME DRY STRIKES INITIALLY THEN WILL MOISTEN UP. THE
CONCERN IS THAT INITIAL DRY LIGHTNING STRIKES AND LIGHTNING
STRIKES OUTSIDE THE MAIN RAIN SHAFTS ALONG WITH DRY FUELS COULD
SPARK SOME FIRES. AS THE FLOW TURNS EASTERLY THIS EVENING
THUNDERSTORMS MAY BE STEERED INTO THE NORTHERN FOOTHILLS. LITTLE
TO NO PRECIPITATION IS EXPECTED INITIALLY WHICH MAY PRODUCE DRY
LIGHTNING THEN THE STORMS ARE EXPECTED TO BECOME WET. ERRATIC AND
GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. WET
THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AGAIN ON WEDNESDAY.

CAZ213-221-269-101845-
/O.CAN.KSTO.FW.A.0005.070710T2000Z-070711T0700Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
1033 AM PDT TUE JUL 10 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE
WEATHER WATCH. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. THEY MAY INITIALLY BE DRY BUT ARE EXPECTED TO RAPIDLY
MOISTEN WITHIN A COUPLE HOURS TO BECOME WET. SO THE FIRE WEATHER
WATCH HAS BEEN CANCELLED FOR THE NORTHERN SIERRA AND THE EASTERN
PORTION OF THE SHASTA TRINITY FOREST. ALTHOUGH AN ISOLATED DRY
STRIKE IS POSSIBLE OUTSIDE THE MAIN RAIN SHAFT THROUGH TONIGHT.

$$

CAZ214-268-110145-
/O.UPG.KSTO.FW.A.0005.070710T2000Z-070711T0700Z/
/O.NEW.KSTO.FW.W.0005.070710T2100Z-070711T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
1033 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING IN THE BURNEY BASIN AND WESTERN 
PORTION OF THE LASSEN AND PLUMAS FORESTS...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING IN THE BURNEY BASIN AND WESTERN
PORTION OF THE LASSEN AND PLUMAS FORESTS. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE BURNEY
BASIN AND WESTERN LASSEN AND PLUMAS FOREST THIS AFTERNOON AND
EVENING. INITIALLY...LITTLE TO NO PRECIPITATION IS EXPECTED FOR
DRY LIGHTNING THE FIRST FEW HOURS. ALTHOUGH THE MOISTURE PLUME SHOULD
MOVE UP NORTH INTO THE AREA THIS EVENING ALLOWING THE STORMS TO
BECOME WET. ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH
THE THUNDERSTORMS. WET THUNDERSTORMS ARE EXPECTED OVER THE
MOUNTAINS ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ266-110145-
/O.UPG.KSTO.FW.A.0005.070711T0300Z-070711T0700Z/
/O.NEW.KSTO.FW.W.0005.070710T2100Z-070711T0500Z/
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
1033 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING IN THE NORTHERN SIERRA FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR DRY LIGHTNING IN THE NORTHERN SIERRA FOOTHILLS. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER THE NORTHERN
SIERRA FOOTHILLS THIS EVENING . INITIALLY...LITTLE TO NO PRECIPITATION IS
EXPECTED FOR DRY LIGHTNING. ALTHOUGH THE MOISTURE PLUME SHOULD
MOVE UP NORTH INTO THE AREA THIS EVENING AND THE LOWER LEVELS OF
THE ATMOSPHERE SHOULD BECOME MOIST ALLOWING THE STORMS TO BECOME WET.
ERRATIC AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE
THUNDERSTORMS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS86 KSTO 102306
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
406 PM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM FOR THE BURNEY BASIN
AND WESTERN PLUMAS AND LASSEN FORESTS ALONG WITH THE NORTHERN
SIERRA FOOTHILLS...

.SUBTROPICAL MOISTURE IS WORKING ITS WAY NORTH ACROSS NORTHERN
CALIFORNIA. THIS IS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER THE SIERRA AND INTO THE BURNEY BASIN/NORTHEAST 
PLATEAU AREA. INITIALLY DRY LIGHTNING STRIKES CAN BE EXPECTED 
AS THUNDERSTORMS MOVE INTO AN AREA...THOUGH THE AIRMASS WILL 
MOISTEN AND THE THREAT OF DRY LIGHTNING WILL DIMINISH BY 10 PM.
AS THE FLOW TURNS EASTERLY THIS EVENING THUNDERSTORMS MAY BE
STEERED INTO THE NORTHERN FOOTHILLS. ERRATIC AND GUSTY WINDS UP
TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. WET THUNDERSTORMS
ARE EXPECTED OVER THE MOUNTAINS AGAIN ON WEDNESDAY.

CAZ214-266-268-110500-
/O.CON.KSTO.FW.W.0005.000000T0000Z-070711T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
406 PM PDT TUE JUL 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SCATTERED THUNDERSTORMS OVER THE BURNEY BASIN AND NORTHERN 
SIERRA NEVADA INCLUDING WESTERN LASSEN AND PLUMAS NATIONAL 
FORESTS THIS EVENING. INITIALLY THESE STORMS WILL BE FAIRLY 
DRY AND WINDY AND DRY LIGHTNING IS A THREAT. THE STORMS WILL 
BECOME MORE MOIST DURING THE EVENING...REDUCING THE THREAT OF 
LIGHTNING-CAUSED FIRES.  

WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 110456
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
956 PM PDT TUE JUL 10 2007

CAZ214-266-268-110600-
/O.CAN.KSTO.FW.W.0005.000000T0000Z-070711T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
956 PM PDT TUE JUL 10 2007

...RED FLAG WARNING IS CANCELLED FOR NORTHEAST INTERIOR NORTHERN 
CALIFORNIA...

SCATTERED THUNDERSTORMS HAVE DIMINISHED ACROSS THE REGION AND THE
SIGNIFICANT THREAT OF DRY LIGHTNING HAS PASSED. THEREFORE THE
NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG
WARNING THAT WAS IN EFFECT UNTIL 10 PM THIS EVENING FOR THE BURNEY
BASIN ...WESTERN PLUMAS AND LASSEN FORESTS ...AND THE NORTHERN
SIERRA NEVADA FOOTHILLS.

WET THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA ON WEDNESDAY THAT WILL NOT REQUIRE ISSUANCE OF
A RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:00 AM PDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 10, 9:00 AM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT TUE JUL 10 2007

.DISCUSSION...
CALIFORNIA REMAINS CAUGHT BETWEEN AN UPPER LOW OFF THE COAST AND A
RIDGE OF HIGH PRESSURE OVER THE FOUR-CORNERS AREA. THIS IS ALREADY
ENTRAINING SUB-TROPICAL MOISTURE INTO SOUTHERN CALIFORNIA FROM THE
SOUTH WITH THE LEADING EDGE OF THE CLOUD MASS ALREADY MOVING IN TO
NORTHERN SAN JOAQUIN VALLEY THIS MORNING.  THIS MOISTURE IS COMING
INTO A DRY AIR MASS WHICH WILL BE UNSTABLE AS IT CONTINUES TO MOVE
THROUGH NORTHERN CALIFORNIA TODAY. CONDITIONS SEEM RIPE TO DEVELOP
DEEP AND MOIST CONVECTIVE ACTIVITY FOR OUR ZONES BY THIS AFTERNOON.
INITIALLY ANY THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING THAT
WILL INCREASE WILDFIRE RISK OVER DRY FUELS. AVAILABLE PRECIPITABLE
MOISTURE WILL INCREASE LATER IN THE DAY...WHICH COULD PROVIDE RAIN
SHOWERS WITH THE THUNDERSTORMS...DECREASING THE FIRE THREAT.  THIS
ACTIVITY WILL MOVE NORTH DURING THE NIGHT WHICH COULD KEEP THREATS
OF DIURNAL THUNDERSTORMS OVERNIGHT.  THE UPPER LOW WILL MOVE NORTH
AND WEST BY WEDNESDAY AND CHANCES OF CONVECTIVE ACTIVITY SHOULD BE
MAINLY OVER HIGHER ELEVATIONS WEDNESDAY AFTERNOON AND EVENING. FOR
THURSDAY THE UPPER LOW CONTINUES TO MIGRATE NORTH WHICH WILL CAUSE
IT TO BE ABSORBED INTO THE LONG-WAVE TROUGH IN THE EASTERN PACIFIC
THAT WILL REDUCE THE CHANCES OF THUNDERSTORMS TO MAINLY ACROSS THE
SIERRA NEVADA CRESTS. BY FRIDAY THE RIDGE TO OUR EAST WILL REBUILD
STRONG ENOUGH TO KEEP ANY CHANCES FOR SHOWERS OR THUNDERSTORMS OUT
OF OUR AREA THROUGH THE BEGINNING OF NEXT WEEK. RANDELL C. HARTLEY

&&

.AVIATION...
INCREASING MONSOONAL MOISTURE TODAY WILL BRING CHANCES OF SCATTERED
THUNDERSTORMS TO THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE
IN THE CENTRAL VALLEY AND FOOTHILLS THIS AFTERNOON AND EVENING THAT
MAY CREATE LCL IFR CIGS DUE TO SHRA AND GS. VFR CONDITIONS WITH MID
AND HIGH CLOUDS EXPECTED OUTSIDE OF THUNDERSTORMS.  MARINE LAYER IS
AROUND 2000 FEET AND AREAS OF MVFR CIGS WILL BURN BACK TO THE OCEAN
NEAR 18Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH...
   ...FROM 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...FOR THE
   EASTERN PORTION OF THE SHASTA/TRINITY NATIONAL FOREST...BURNEY
   BASIN AND THE NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING THE
   NORTHWESTERN PORTION OF LASSEN NATIONAL FOREST NORTH OF LASSEN
   PARK...STANISLAUS NATIONAL FOREST WEST OF THE SIERRA CREST...
   NORTHERN SIERRA INCLUDING LASSEN NATIONAL PARK AND THE PLUMAS
   AND LASSEN NATIONAL FORESTS WEST OF THE SIERRA CREST...AND THE
   TAHOE AND ELDORADO NATIONAL FORESTS WEST OF THE SIERRA CREST.
   ...FROM 8 PM THIS EVENING THROUGH MIDNIGHT TONIGHT...FOR THE
   NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FEET MSL INCLUDING
   PORTIONS OF THE SHASTA...TRINITY AND BUTTE UNITS.

&&
Hazardous weather outlook, Jul 10, 7:00 AM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE JUL 10 2007

CAZ013>019-063-064-066>069-111400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

UPPER LOW PRESSURE OFF THE CALIFORNIA COAST WILL DRAW SUBTROPICAL
MOISTURE INTO NORTHERN CALIFORNIA TODAY INTO TONIGHT BRINGING A
THREAT OF THUNDERSTORM...MAINLY OVER THE COASTAL AND NORTHERN
INTERIOR MOUNTAINS...SIERRA NEVADA AND FOOTHILLS. WITH VERY DRY
FUELS IN PLACE THE POTENTIAL EXISTS FOR FIRES FROM LIGHTNING AND
THUS A FIRE WEATHER WATCH IS EFFECT.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL AND NORTHERN INTERIOR
MOUNTAINS...SIERRA NEVADA AND FOOTHILLS WEDNESDAY WITH A SLIGHT
CHANCE OVER THE SIERRA NEVADA THURSDAY OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED THROUGH NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:42 PM PDTSevere Thunderstorm WarningSTOAmador, Calaveras, El Dorado33 min
Jul 10, 4:13 PM PDTSevere Thunderstorm WarningSTOShasta32 min
Jul 10, 4:43 PM PDTSevere Thunderstorm WarningSTOShasta32 min

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.